Alert archive / Colorado / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 67, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 3, 2004, 7:25 PM MDT for Kit Carson County, Colorado. It was in force for 65 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2004, 7:25 PM MDT (01:25 UTC)
- Expired
- Jun 3, 2004, 8:30 PM MDT
- In force
- 65 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Kit Carson County, CO
The radar
The Goodland radar (KGLD), 88 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 8:15 PM MDT | HAIL 1 | 10 N Vona, CO | |
| Jun 3, 8:22 PM MDT | HAIL 0.88 | Vona, CO | |
| Jun 3, 8:22 PM MDT | HAIL 1 | 5 W Stratton, CO | PATROL CAR WINDSHIELD BROKEN |
| Jun 3, 8:24 PM MDT | HAIL 1.75 | 5 W Stratton, CO | |
| Jun 3, 8:28 PM MDT | HAIL 1.5 | Vona, CO | |
| Jun 3, 8:32 PM MDT | HAIL 1 | 5 W Stratton, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 2804 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
470 WUUS53 KGLD 040125 SVRGLD COC063-040230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 725 PM MDT THU JUN 3 2004 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KIT CARSON COUNTY IN EAST CENTRAL COLORADO * UNTIL 830 PM MDT * AT 722 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16 MILES NORTH OF SEIBERT...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN KIT CARSON COUNTY NORTH OF SEIBERT AROUND 740 PM MDT... A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 3956 10297 3918 10305 3920 10233 3956 10229 $$ BURKE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 7:23 PM MDT, 2 minutes earlier.
Area forecast discussion, Jun 3, 7:23 PM MDT, 2 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE GOODLAND KS 723 PM MDT THU JUN 3 2004 .DISCUSSION...BASED ON CURRENT SATELLITE/RADAR TRENDS COMBINED WITH OTHER OBSERVATIONAL DATA...WILL BE UPDATING ZONES SHORTLY TO INCREASE POPS AND ADD POPS TO WHERE THERE ARE NONE. DISTURBED THAT MODELS ARE CATCHING THE EXTENT OF CONVECTION TO THE NORTH OF AREA. WILL BE UPDATING AGAIN ONCE WATCH IN COLORADO ENDS. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...TORNADO WATCH UNTIL 03Z. && BULLER
Hazardous weather outlook, Jun 3, 10:45 AM MDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1045 AM MDT THU JUN 3 2004 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-041200- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER EASTERN COLORADO AFTER 3 PM MDT AND MOVE EAST INTO WESTERN KANSAS AND EXTREME SOUTHWEST NEBRASKA DURING THE EVENING. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE...MAINLY WEST OF THE KANSAS-COLORADO BORDER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS EACH AFTERNOON AND EVENING AS A MOIST SOUTHEAST FLOW AT THE SURFACE INTERACTS WITH WEAK UPPER LEVEL DISTURBANCES MOVING OVER THE CENTRAL HIGH PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED...MAINLY WEST OF THE KANSAS-COLORADO BORDER AFTER 4 PM MDT. MCGUIRE
In the hours before
Special weather statement, Jun 3, 2:17 PM MDT, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 217 PM MDT THU JUN 3 2004 COZ090>092-040300- CHEYENNE CO-KIT CARSON-YUMA- 217 PM MDT THU JUN 3 2004 THE STORM PREDICTION CENTER HAS ISSUED A TORNADO WATCH FOR EXTREME EASTERN COLORADO UNTIL 9 PM MDT. THE FOLLOWING COLORADO COUNTIES ARE INCLUDED IN THE WATCH...YUMA...KIT CARSON...AND CHEYENNE. A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR TORNADOES TO DEVELOP. NOW IS THE TIME TO REVIEW WEATHER SAFETY RULES. IF SEVERE WEATHER IS OBSERVED...OR A WARNING IS ISSUED...SEEK SHELTER IMMEDIATELY. MENTZER
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:52 PM MDT | Tornado Warning | GLD | Kit Carson | 53 min |
| Jun 3, 8:45 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 45 min |
| Jun 3, 9:31 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 29 min |
| Jun 4, 3:13 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 62 min |
| Jun 4, 5:54 PM MDT | Tornado Warning | GLD | Yuma | 66 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.